MAUDE Adverse Event Report: COOK INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL

COOK INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL
Model Number N/A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: unknown.Occupation: unknown.Pma (510k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a diagnostic procedure, "the tip of the basket bent which cause difficulty in closing and opening the device." as reported, the patient did not experience any adverse effects or require and additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control, as well as a visual inspection, was conducted during the investigation.The visual inspection of the complaint device noted the basket formation is bent and there were kinks in the basket sheath.The distal tip of the basket sheath was slightly curved when closed and 3 of the wires in the basket formation appeared pulled and stretched.There is no evidence to suggest the product was not manufactured to specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record for lot 9743348 records no nonconformances.A lot history search revealed one other complaint has been reported for this lot.(b)(4) was opened for a similar issue from the same customer, but the investigations concluded the most likely cause of failure for both complaints was damage due to handling.There is no evidence to suggest there is any nonconforming product in house or in field.A review of the product labeling for the device was completed.The instructions for use, t_ntse_rev 0, states the following instructions related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Based on the information provided, inspection of the returned product, and the results of our investigation, a definitive cause was traced to the user and established as unintended use error.It is likely the device was damaged due to excessive force during unpacking and/or handling.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
N-COMPASS NITINOL STONE EXTRACTOR
Common Device Name
GAE SNARE, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8958057
Report Number1820334-2019-02202
Device Sequence Number11373690
Product Code GAE
UDI-Device Identifier00827002362512
UDI-Public(01)00827002362512(17)220421(10)9743348
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-NTSE-2.4-115-NCT4
Device Lot Number9743348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1